MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation and a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.The entire procedure was guided by intracardiac echocardiogram (ice) not transesophageal echocardiogram (tee).A watchman truseal access system (was) was positioned and multiple watchman flx laa closure device & delivery systems (wds) were used.In the first three deployment attempts each device landed far too proximal and the implanter was unsuccessful in advancing the flx ball deep enough to eliminate a prominent shoulder.The patient was under local anesthesia and there was significant respiratory variation during each deployment.On the final device attempt, the physician had advanced the was, with the pigtail catheter, deeper than in previous attempts.A perforation and subsequent pericardial effusion was noted on angiogram during deployment of the fourth device while in the flx ball state.It is unclear if the perforation occurred due to recapture of the third device or due to the was positioning on the final attempt.The physician immediately recaptured the device and began the process for a pericardiocentesis.Ultimately, no watchman device was implanted.The patient was taken to surgery to repair the laa perforation and the laa was clipped with a non-boston scientific device.The patient was reported to be recovering well post-surgery.The following day the physician reported the patient had been extubated and was doing "fantastic".

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11690704
Report Number2134265-2021-04789
Device Sequence Number3610243
Product Code DQY
UDI-Device Identifier08714729965701
UDI-Public08714729965701
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model NumberM635TU70010
Device Catalogue NumberM635TU70010
Device Lot Number0026347779
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date04/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR